Hail, Grant
- When
- July 4, 12:15 PM CST
- Where
- Grant County, 3 mi SE of Sheridan
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.269, -92.363
Storms continued across the northern half of Arkansas through the nighttime hours of the 3rd and into the morning of the 4th. Once storms weakened across the north, they generated cool outflow which headed into the southern counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Storms continued across the northern half of Arkansas through the nighttime hours of the 3rd and into the morning of the 4th. Once storms weakened across the north, they generated cool outflow which headed into the southern counties. New storms were triggered in the south during the afternoon of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 11:30 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 PM CDT FRI JUL 4 2008 .AVIATION... A COLD FRONT WAS CURRENTLY LOCATED OVER NORTHERN ARKANSAS. THIS FRONT WAS PRODUCING SHOWERS AND THUNDERSTORMS FROM SOUTHWEST TO NORTHEAST ARKANSAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS THE FRONT REMAINS OVER THE STATE. VFR CONDITIONS ARE EXPECTED ACROSS THE STATE...EXCEPT IN AREAS WHERE THUNDERSTORMS WILL BRING THE CEILINGS AND VISIBLITY DOWN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SATURDAY. && .PREV DISCUSSION... /ISSUED 930 AM CDT FRI JUL 4 2008/ DISCUSSION... UPDATED FORECAST A BIT EARLIER TO RAISE POPS AND RAIN AMOUNTS WITH CONVECTION MOVING OVER NORTH TO NORTH CENTRAL AR. CONVECTION WILL CONTINUE TO MOVE EAST AND HOLD ITS LEVEL OF INTENSITY. MAIN THREAT HAS BEEN HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 30 TO 40 MPH AND THE CONTINUOUS LIGHTNING. SURFACE BOUNDARY IS OVER NORTH AR...WITH AGAIN A PREFRONTAL TROUGH AHEAD OF IT WHICH HAS BECOME MORE ACTIVE. WILL BE FINE TUNING POP FORECAST FOR THIS AFTERNOON WITH LATE MORNING UPDATE. STILL A SLIGHT CHANCE OF A PULSE STRONG TO SEVERE STORM...WITH MAIN THREATS WIND...HAIL AND HEAVY RAIN. HIGHER POP WILL HAVE TO BE KEPT INTO THE EVENING PERIOD...BEFORE INSTABILITY SETTLES DOWN WITH LOSS OF DIFFERENTIAL HEATING. ONLY WEAK UPPER LEVEL ENERGY SHOWN IN MODELS TO ENHANCE CONVECTION. OTHERWISE...TEMPS AND OTHER SHORT RANGE NUMBERS WILL BE TWEAKED. (59) PREV DISCUSSION... /ISSUED 646 AM CDT FRI JUL 4 2008/ AVIATION... THE COLD FRONT CONTINUES ACROSS CENTRAL ARKANSAS THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY...MAINLY IN THE NORTH THIS MORNING AND CENTRAL AND SOUTH IN THE AFTERNOON AND EVENING. MVFR CONDITIONS ARE EXPECTED AS CEILINGS WILL FALL BELOW 3K FT. THE FRONT AND SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY. PREV DISCUSSION... /ISSUED 324 AM CDT FRI JUL 4 2008/ SHORT TERM...TODAY THROUGH MONDAY COLD FRONT CURRENTLY ALONG THE MISSOURI BORDER...AND WILL CONTINUE TO SLOWLY MOVE SOUTH TODAY. CONVECTION OVER MUCH OF NORTHERN ARKANSAS OVERNIGHT...WITH SOME SEVERE STORMS DURING THE EVENING HOURS. OVERNIGHT...MUCH OF THE ATTENTION WAS FOCUSED ON HEAVY RAINFALL. MOST AREAS OF NORTHERN ARKANSAS ARE AVERAGING BETWEEN A QUARTER AND A HALF AN INCH PER HOUR...SO ARE NOT EXPECTING MUCH IN THE WAY OF FLASH FLOODING THROUGH DAWN. SEVERAL WAVES WILL DEVELOP ALONG THE FRONT TODAY...WHICH WILL HELP MOVE THE FRONT MORE INTO THE STATE. HAVE THE HIGHEST POPS THIS MORNING IN THE NORTHEAST...AND THEN MOVING INTO THE CENTRAL SECTIONS THIS AFTERNOON. THE FRONT WILL STAY NORTH OF I-40 TODAY...OR BE ALONG A LINE FROM FORT SMITH TO BATESVILLE. THIS WILL KEEP THE AXIS OF HIGHEST POPS IN THE CENTRAL THIRD OF THE STATE. RAINFALL AMOUNTS SHOULD NOT BE EXCESSIVE...WITH AMOUNTS AVERAGING BETWEEN ONE HALF AND ONE INCH THROUGH THIS AFTERNOON...WITH SOME LOCALLY HEAVIER AMOUNTS. WHILE THERE WILL BE ON AND OFF RAINFALL TODAY...THE HOLIDAY WILL NOT BE A TOTAL WASHOUT. AFTERNOON HIGHS TODAY WILL BE TEMPERED SOMEWHAT BY THE RAINFALL AND CLOUD COVER...WITH READINGS IN THE MID 80S IN THE NORTH TO THE LOWER TO MID 90S IN THE SOUTH. THE FRONT WILL THEN BEGIN TO WASH OUT OR DISSIPATE OVERNIGHT INTO SATURDAY. CHANCE POPS CONTINUE INTO THE OVERNIGHT HOURS...BEFORE BEGINNING TO DIMINISH FROM NORTHWEST TO SOUTHEAST SATURDAY. ENOUGH MOISTURE REMAINS OVER THE REGION FOR SUNDAY AND MONDAY TO INCLUDE DIURNAL PRECIP CHANCES...WITH ONLY SLIGHT CHANCES MENTIONED IN THE AFTERNOON AND EVENING. TEMPERATURES THROUGH THE SHORT TERM WILL REMAIN SLIGHTLY BELOW NORMAL...WITH HIGHS IN THE MID 80S TO THE MID 90S. TEMPERATURES AND HUMIDITY VALUES WILL INCREASE EACH DAY THROUGH THE BEGINNING OF NEXT WEEK. LONG TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT UPPER LEVEL HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHERN U.S. THROUGH THE PERIOD. THROUGH THE FIRST PART OF THE EXTENDED PERIOD A FRONT WILL STATIONARY ACROSS THE PLAINS AND MISSOURI. MOST THUNDERSTORMS WILL BE NEAR THIS FRONT BUT WILL KEEP SMALL CHANCES OF PRECIP IN ARKANSAS MONDAY NIGHT AND TUESDAY. PREFER THE GFS WITH KEEPING THE FRONT FURTHER NORTH THAN THE ECMWF. ECMWF SEEMS TO TAKE THE FRONT FURTHER SOUTH. THE FRONT DOES SINK FURTHER SOUTH ON WEDNESDAY BUT WILL REMAIN NEAR THE ARKANSAS BORDER. WILL KEEP HIGHER POPS IN THE NORTH WEDNESDAY AND THURSDAY. SEVERAL SHORT WAVES WILL MOVE ALONG THE FRONT BRINGING CONSISTENT CHANCES OF PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 87 69 88 / 30 30 10 20 CAMDEN AR 71 92 71 93 / 40 30 20 20 HARRISON AR 64 86 68 89 / 20 20 10 20 HOT SPRINGS AR 70 90 71 91 / 40 30 20 20 LITTLE ROCK AR 70 89 70 90 / 40 30 20 20 MONTICELLO AR 71 91 72 92 / 40 30 20 20 MOUNT IDA AR 70 90 70 92 / 40 30 10 20 MOUNTAIN HOME AR 64 86 68 89 / 20 20 10 20 NEWPORT AR 67 87 69 88 / 30 30 20 20 PINE BLUFF AR 71 90 71 91 / 40 30 20 20 RUSSELLVILLE AR 68 89 69 90 / 30 30 10 20 SEARCY AR 68 87 69 89 / 30 30 20 20 STUTTGART AR 70 89 70 89 / 40 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 4 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL- 500 AM CDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SLOWLY THROUGH CENTRAL ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. THE FRONT WILL SLOW DOWN AS IT BECOMES PARALLEL TO THE UPPER LEVEL WIND FLOW. THIS WILL INCREASE THE CHANCES OF LOCALLY HEAVY RAINFALL IN CENTRAL SECTIONS THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY AND TONIGHT THOUGH A FEW STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN CHANCES WILL CONTINUE SATURDAY...THOUGH DIMINISH FROM NORTHWEST TO SOUTHEAST. RAIN CHANCES WILL DECREASE DURING THE EVENING HOURS SATURDAY...BUT WITH PLENTY OF MOISTURE LEFT ACROSS THE STATE... AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE STATE IN THE WAKE OF THE FRONT AND REMAIN THROUGH MUCH OF THE PERIOD. ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE DAY IS EXPECTED. THE NEXT COLD FRONT WILL MOVE TO NEAR THE NORTHERN ARKANSAS BORDER WEDNESDAY AND INCREASED RAIN CHANCES WILL BE ACROSS THE NORTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 912 AM CDT FRI JUL 4 2008 ARZ016-023-024-032-033-041510- CLEBURNE-FAULKNER-INDEPENDENCE-VAN BUREN-WHITE- 912 AM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE...FAULKNER... INDEPENDENCE...VAN BUREN AND WHITE COUNTIES UNTIL 1015 AM CDT... AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE TO STRONG THUNDERSTORMS...NEAR GREERS FERRY LAKE...MOVING EAST AT 21 MPH. THE AREA OF STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 40 MPH AND DANGEROUS LIGHTNING. RAIN AMOUNTS WILL BE FROM AROUND HALF AN INCH...BUT SOME AREAS MAY SEE OVER AN INCH WITH THE STRONGER STORMS. PEOPLE IN CLEBURNE...FAULKNER...INDEPENDENCE...VAN BUREN AND WHITE COUNTIES...INCLUDING GREERS FERRY LAKE...HEBER SPRINGS AND PANGBURN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT AND DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CDT FRI JUL 4 2008 ARZ023-024-032-033-041615- CLEBURNE-FAULKNER-VAN BUREN-WHITE- 1015 AM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE...FAULKNER...VAN BUREN AND WHITE COUNTIES UNTIL 1115 AM CDT... AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK AN AREA OF MODERATE TO STRONG THUNDERSTORMS...MOVING ACROSS VAN BUREN COUNTY AND AREAS TO THE EAST...ESPECIALLY CLEBURNE AND WHITE COUNTIES. GREERS FERRY LAKE WILL SEE THESE STORMS. THE OVERALL AREA WAS MOVING EAST AT 20 MPH. THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 30 MPH AND DANGEROUS LIGHTNING. DUE TO THE RAIN...LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. PEOPLE IN CLEBURNE...FAULKNER...VAN BUREN AND WHITE COUNTIES... INCLUDING GREERS FERRY LAKE...HEBER SPRINGS AND PANGBURN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF BOATING GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1059 AM CDT FRI JUL 4 2008 ARZ025-034-046-047-041700- JACKSON-MONROE-PRAIRIE-WOODRUFF- 1059 AM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...MONROE...PRAIRIE AND WOODRUFF COUNTIES UNTIL NOON CDT... AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE TO STRONG THUNDERSTORMS OVER WHITE COUNTY...AND WILL MOVE INTO WOODRUFF...PRAIRIE...JACKSON AND MONROE COUNTIES OVER THE NEXT HOUR. THE AREA WAS MOVING EAST AT 25 MPH. THE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...WIND GUSTS UP TO 30 MPH AND DANGEROUS LIGHTNING. RAIN AMOUNTS OF ONE HALF INCH TO OVER ONE INCH WILL BE POSSIBLE. ALSO...WITH THE HEAVY RAIN...LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. PEOPLE IN JACKSON...MONROE...PRAIRIE AND WOODRUFF COUNTIES... INCLUDING PATTERSON AND MCCRORY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 59
The Little Rock radar (KLZK), 64 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Large limbs and trees were down.
Minor damage occurred to an outbuilding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124598, 124599, 124600, 124601, 124602.